Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 10, 2015, 4:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 10, 2015, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 4:33 AM MST (11:33 UTC)
- In effect from
- Nov 10, 2015, 11:00 AM MST
- Expired
- Nov 10, 2015, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WWUS75 KFGZ 101133 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 433 AM MST TUE NOV 10 2015 AZZ013-014-017-040-102300- /O.NEW.KFGZ.WI.Y.0010.151110T1800Z-151111T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 433 AM MST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * AFFECTED AREA...THE NORTHERN SIDE OF THE WHITE MOUNTAINS REGION WESTWARD TO WINSLOW AND NORTHWARD TO KEAMS CANYON. THE STRONGEST WIND GUSTS WILL BE FELT ON THE DOWNWIND SIDE OF MOUNTAIN SLOPES. * TIMING...STRONGER WIND GUSTS WILL DEVELOP BEHIND THE COLD FRONT FROM 11AM UNTIL AROUND SUNSET TONIGHT. * WINDS...SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 30 MPH WITH HIGHER GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED IN THE ADVISORY AREA. * IMPACTS...WIND GUSTS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SUCH AS GARBAGE CANS MAY BE BLOWN AWAY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
2 follow-up statements
772 WWUS75 KFGZ 102215 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST TUE NOV 10 2015 AZZ013-014-017-040-110200- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-151111T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 315 PM MST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AFFECTED AREA...NORTH AND NORTHEAST OF THE MOGOLLON RIM AND WHITE MOUNTAINS...INCLUDING I-40 FROM WINSLOW EASTWARD TO THE NEW MEXICO BORDER. * TIMING...THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...HIGH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SUCH AS GARBAGE CANS MAY BE BLOWN AWAY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
178 WWUS75 KFGZ 110139 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 639 PM MST TUE NOV 10 2015 AZZ013-014-017-040-110245- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-151111T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 639 PM MST TUE NOV 10 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WINDY CONDITIONS WERE OBSERVED ACROSS NORTHERN ARIZONA ON TUESDAY. BELOW IS A LIST OF THE HIGHEST OBSERVED WIND GUSTS ACROSS THE AREA. APACHE COUNTY WINDOW ROCK.......................52 MPH SAINT JOHNS.......................50 MPH GREER.............................40 MPH CONCHO............................38 MPH COCONINO COUNTY FLAGSTAFF AIRPORT.................47 MPH DONEY PARK........................44 MPH GRAND CANYON AIRPORT..............43 MPH WILLIAMS..........................41 MPH HAPPY JACK........................39 MPH PARKS.............................39 MPH GRAND CANYON NORTH RIM............37 MPH NAVAJO COUNTY PETRIFIED FOREST SOUTH ENTRANCE...61 MPH SHOW LOW..........................53 MPH OVERGAARD.........................52 MPH KYKOTSMOVI........................44 MPH WINSLOW...........................41 MPH LAKESIDE..........................35 MPH SNOWFLAKE.........................35 MPH YAVAPAI COUNTY PRESCOTT AIRPORT..................37 MPH PRESCOTT VALLEY...................35 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:00 PM MST, 7 hours 33 minutes earlier.
Area forecast discussion, Nov 9, 9:00 PM MST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST MON NOV 09 2015 .SYNOPSIS...SOUTHWEST WINDS WILL REMAIN ELEVATED TONIGHT AND INTO TUESDAY. A COLD FRONT WILL BRING AREAS OF LIGHT RAIN AND SNOW TO NORTHERN ARIZONA DURING THE DAY TUESDAY. FAIR AND WARMER WEATHER RETURNS FROM WEDNESDAY...THROUGH NEXT WEEKEND. && .DISCUSSION...CURRENT FORECAST PACKAGE IS ON TRACK WITH NO EVENING UPDATE ANTICIPATED. A FAST MOVING AND COLD UPPER LOW IS CURRENTLY MOVING THROUGH CENTRAL CALIFORNIA. THIS LOW WILL MOVE THROUGH THE SOUTHERN GREAT BASIN BY TUESDAY AFTERNOON...WITH A COLD FRONT MOVING THROUGH ARIZONA DURING THE SAME TIME FRAME. OVERNIGHT, SOUTHWEST WINDS OF 10 TO 20 MPH WILL BE THE NORM BUT NEAR AND DOWNSTREAM OF TERRAIN FEATURES LOCALIZED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE ANTICIPATED. ON TUESDAY, WIDESPREAD WINDY CONDITIONS WILL DEVELOP AGAIN WITH THE STRONGEST WINDS EXTENDING FROM SHOW LOW, WINSLOW AND KEYENTA EASTWARD. WINDS ALOFT SUPPORT SUSTAINED WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH ACROSS THE AREA JUST HIGHLIGHTED. THIS IS A FAIRLY DRY TRAJECTORY...SO FRONTAL PRECIPITATION WILL BE LIMITED TO AROUND A TENTH OF AN INCH OF WATER. MOST AREAS WILL SEE A DUSTING TO AN INCH OF SNOW ABOVE 5000 FEET...A FEW MICRO SCALE BANDS MAY DEVELOP ON THE RIM AND THIS COULD PRODUCE VERY LOCALIZED AMOUNTS AS HIGH AS THREE INCHES. SOME CONVECTIVE SHOWERS ARE POSSIBLE BEHIND THE FRONT...BUT THEY WILL BE SHORT LIVED AS SUBSIDENCE DEVELOPS AS SOON AS TUESDAY EVENING. RIDGING RETURNS WEDNESDAY AND LASTS THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...FOR THE 06Z PACKAGE...A STORM SYSTEM WILL MOVE ACROSS ARIZONA OVER THE NEXT 24 HOURS. LOCALLY GUSTY WINDS WILL CONTINUE OVERNIGHT...PRIMARILY NEAR TERRAIN FEATURES. SHOWERS IN FAR NORTHWEST ARIZONA WILL SPREAD ACROSS THE AREA TONIGHT AND ON TUESDAY. MVFR CONDITIONS IN RAIN AND SNOW SHOWERS. SOUTHWEST WINDS IN THE 25-35 KT RANGE WILL CONTINUE ON TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/PETERSON AVIATION...MCCOLLUM/RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 9, 4:49 AM MST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 AM MST MON NOV 9 2015 AZZ004>017-038>040-100645- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 449 AM MST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...ONE TO TWO INCHES OF SNOWFALL ARE EXPECTED ABOVE THE 5000 FOOT ELEVATION LEVEL FROM THE MOGOLLON RIM NORTH TO THE UTAH BORDER REGION. A FEW SPOTS OF LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WIND GUSTS AHEAD OF THE COLD FRONT MAY BRIEFLY PEAK FROM 30 TO 40 MPH ALONG AND JUST NORTHEAST OF THE WHITE MOUNTAINS AROUND NOON. THURSDAY THROUGH SUNDAY...NO WEATHER HAZARDS ARE FORECAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.